Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Nov 3, 2017, 3:23 AM PDT. It took effect at Nov 4, 2017, 5:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2017, 3:23 AM PDT (10:23 UTC)
- In effect from
- Nov 4, 2017, 5:00 AM PDT
- Expired
- Nov 4, 2017, 7:59 PM PDT
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
013 WWUS46 KHNX 031023 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 323 AM PDT Fri Nov 3 2017 CAZ096-032100- /O.UPG.KHNX.WS.A.0007.171104T1200Z-171106T0000Z/ /O.NEW.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/ Sierra Nevada from Yosemite to Kings Canyon- 323 AM PDT Fri Nov 3 2017 ...WINTER STORM WARNING IN EFFECT FROM 5 AM PDT SATURDAY TO 4 PM PST SUNDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 6 to 10 inches are expected above 7000 feet, with localized amounts up to 15 inches over the higher elevations. Accumulations of 1 to 2 inches could fall as low as 6000 feet. * WHERE...Sierra Nevada from Yosemite to Kings Canyon National Park, above 7000 feet. Heaviest snow amounts near Yosemite. * WHEN...From 5 AM PDT Saturday to 4 PM PST Sunday. * ADDITIONAL DETAILS...Difficult travel conditions with reduced visibility and blowing snow. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ Bean
5 follow-up statements
602 WWUS46 KHNX 032120 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 220 PM PDT Fri Nov 3 2017 CAZ096-040530- /O.CON.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/ Sierra Nevada from Yosemite to Kings Canyon- 220 PM PDT Fri Nov 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 PM PST SUNDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 3 to 5 inches, with localized amounts up to 10 inches, are expected. * WHERE...Sierra Nevada Mountains from Yosemite to Kings Canyon County. * WHEN...From 5 AM PDT Saturday to 4 PM PST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times and road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KPL
376 WWUS46 KHNX 032130 AAA WSWHNX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Hanford CA 230 PM PDT Fri Nov 3 2017 CAZ096-040930- /O.CON.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/ Sierra Nevada from Yosemite to Kings Canyon- 230 PM PDT Fri Nov 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 PM PST SUNDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 3 to 5 inches, with localized amounts up to 10 inches, are still expected. * WHERE...Sierra Nevada Mountains from Yosemite to Kings Canyon National Park. * WHEN...From 5 AM PDT Saturday to 4 PM PST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times and road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KPL
513 WWUS46 KHNX 040929 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 229 AM PDT Sat Nov 4 2017 CAZ096-041730- /O.CON.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/ Sierra Nevada from Yosemite to Kings Canyon- 229 AM PDT Sat Nov 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on travel delays, slick, snow covered roads and possible chain requirements. Some roads may close. Total snow accumulations of 6 to 10 inches are likely, with local amounts of up to 15 inches possible. * WHERE...Sierra Nevada from Yosemite to Kings Canyon National Park. * WHEN...Until 4 PM PST Sunday. * ADDITIONAL DETAILS...The heaviest snow accumulations are expected in Yosemite National Park. Be prepared for blustery winds and blowing snow over the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KD
381 WWUS46 KHNX 041728 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 1028 AM PDT Sat Nov 4 2017 CAZ096-050400- /O.CON.KHNX.WS.W.0013.000000T0000Z-171106T0000Z/ Sierra Nevada from Yosemite to Kings Canyon- 1028 AM PDT Sat Nov 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on travel delays, slick, snow covered roads and possible chain requirements. Some roads may close. Total snow accumulations of 6 to 10 inches are likely, with local amounts of up to 15 inches possible. * WHERE...Sierra Nevada above 7000 feet from Yosemite to Kings Canyon National Park. * WHEN...Until 4 PM PST Sunday. * ADDITIONAL DETAILS...The heaviest snow accumulations are expected in Yosemite National Park. Be prepared for gusty winds and blowing snow over the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
581 WWUS46 KHNX 050259 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 759 PM PDT Sat Nov 4 2017 CAZ096-050400- /O.CAN.KHNX.WS.W.0013.000000T0000Z-171106T0000Z/ Sierra Nevada from Yosemite to Kings Canyon- 759 PM PDT Sat Nov 4 2017 ...WINTER STORM WARNING IS CANCELLED... A few snow showers are expected overnight with 1 to 3 inches possible. flurries are expected in the morning as the front moves through. Snow levels will fall to around 6500 feet by tomorrow. No significant snow is expected at this time and we have cancelled the warning. $$ Barlow
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 2, 8:37 PM PDT, 6 hours 46 minutes earlier.
Area forecast discussion, Nov 2, 8:37 PM PDT, 6 hours 46 minutes before
Area Forecast Discussion...CORRECTED National Weather Service San Joaquin Valley - Hanford CA 837 PM PDT Thu Nov 2 2017 .SYNOPSIS... Some light precipitation is possible tonight through Friday as a .AIR QUALITY ISSUES... None. weak disturbance moves in. A stronger storm system will move in this weekend bringing cooler weather with more significant and widespread precipitation into early next week. && .DISCUSSION... A moist lower atmosphere has resulted in a persistent cloud deck over the San Joaquin Valley today. Bases have generally hovered from 5000 to 7000 feet and clouds have pushed into the surrounding mountains as well. As a result, temperatures are running several degrees cooler than yesterday. Satellite imagery shows a weak s/wv spinning about 300 miles off the central California coast. This disturbance will shift inland tonight and could bring some light precipitation. An upper trough is digging down over the Pacific Northwest and will continue to track down over northern CA on Friday. Some light precipitation will remain possible ahead of the front from Fresno County north on Friday. The front continues into central CA Friday night into Saturday with increasing chances of rain and high elevation snow. The models have continued a drier trend though as the trough splits with a stalling frontal boundary. Orographic enhancement is still expected to produce some significant precip over the Sierra. A Winter Storm Watch remains in effect for elevations above 7000 feet from Yosemite National Park to Kings Canyon NP late Friday night through Sunday. Generally 6-12 inches of snow are forecast with localized amounts up to 18 inches possible over the higher elevations. Rainfall amounts in the SJ Valley have been lowered to around 1/4 inch from Fresno County north and 1/10 inch southward. Another trough is still expected to drop down over northern CA on Sunday into Monday, but it is looking less impressive for precip as well. Have kept chance POPs in with mainly light QPF. A break is expected Tuesday, but yet another system is possible as early as Wednesday per the GFS. But the ECMWF remains dry with the low much farther north. && .AVIATION... Expect local MVFR in haze and light showers across the San Joaquin Valley after 06Z Friday. In the foothills and mountains, developing showers will create areas of MVFR and local IFR with terrain obscurations after 06Z Friday. Conditions will then generally improve south of Kings Canyon after 12Z Friday. VFR conditions will otherwise prevail throughout the Central California Interior during the next 24 hours. && .AIR QUALITY ISSUES... On Friday November 3 2017... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Kings County. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is low. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Watch from late Friday night through Sunday afternoon ABOVE 7000 FEET FOR THE CAZ096. && public...DCH avn/fw...JEB synopsis...DCH weather.gov/hanford
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.